MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS WITH POINTS RATCHET 174MM

WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS WITH POINTS RATCHET 174MM
Model Number 399.94
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.Part: 399.94, lot: t197196, manufacturing site: (b)(4), release to warehouse date: february 13, 2020.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the reduction forceps points ratchet 174 was returned and received at us customer quality (cq).Upon visual inspection, weld was observed to be broken.Scratches were observed on the device but have no impact on the device functionality.No other issues were observed with the returned device.Functional test: during the functional test at service and repair, the screw weld has separated causing loosening of forceps.Service and repair evaluation: the customer reported the reduction forceps points ratchet is loose.The repair technician reported the screw weld has separated causing loosening of forceps.Damaged component is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review based on the date of manufacture, the current and manufactured revision of drawings were reviewed.Reduction forceps with points ratchet.Investigation conclusion: the complaint condition is confirmed for the reduction forceps points ratchet 174.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the reduction forceps points ratchet was loose.There was no patient involvement.Upon manufacturer receipt and investigation, it was determined that the device was broken.This report is for a reduction forceps with points ratchet 174mm.This is report 1 of 1 for (b)(4).

Brand Name
REDUCTION FORCEPS WITH POINTS RATCHET 174MM
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12121054
Report Number2939274-2021-03410
Device Sequence Number11657002
Product Code HTD
UDI-Device Identifier10886982203137
UDI-Public(01)10886982203137
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number399.94
Device Catalogue Number399.94
Device Lot NumberT197196
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2021
Initial Report FDA Received Date07/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1